Georgia, 2006Hail and Damaging Winds in Georgia, June 23, 2006
June 23, 2006 · NWS FFC · 19 events in 15 counties and zones
10 thunderstorm wind, 5 hail, 3 lightning, 1 strong wind, as filed by the National Weather Service.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $206,000
- Crop damage
- None recorded
- Events
- 19
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jun 23, 1:25 PM EST, 2 hours 25 minutes earlier.
Area forecast discussion, Jun 23, 1:25 PM EST, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
225 PM EDT FRI JUN 23 2006
.SHORT TERM...(TONIGHT THROUGH SUNDAY NIGHT)
UPPER RIDGE CONTINUES TO WEAKEN AND SPLITTING INTO TWO CENTERS...ONE
OFF THE ATLANTIC COAST AND ANOTHER OVER THE WESTERN STATES...LEAVING
A WEAKNESS IN THE RIDGE OVER THE MID-SOUTH AND SOUTHEAST. SFC
PATTERN IS WEAK AND DIFFUSE...DRIVEN LARGELY BY CONVECTIVE OUTFLOW
BOUNDARIES. MEANWHILE...AN UPPER TROUGH IS DEEPENING OVER THE OHIO
VALLEY. TO FURTHER COMPLICATE THE PICTURE...A PSEUDO TROPICAL
SFC/UPPER LOW OFF THE EAST COAST OF FLORIDA WILL DRIFT W-NW AROUND
THE BACK SIDE OF THE MID-ATLANTIC SUBTROPICAL HIGH. THIS WILL ALL
RESULT IN A VERY WET PATTERN FOR GA AND THE SE STATES THROUGH THE
WEEKEND AND INTO EARLY NEXT WEEK. FOR THIS AFTERNOON AND
TONIGHT...BEST AREA OF INSTABILITY AND MOISTURE CONVERGENCE IS
ACROSS NW GA BACK INTO AL. DYNAMICS ARE ALSO BEST IN THIS AREA WITH
SLIGHT SUBSIDENCE NOTED OVER THE SOUTHEAST AREAS IN RESPONSE TO
DEVELOPING TROPICAL LOW. CAPES FORECAST IN EXCESS OF 3000 AND LIS TO
-4 ACROSS MUCH OF N GA THROUGH THE EVENING. TYPICAL PULSE SEVERE
LIKELY WITH COVERAGE OVERALL GREATER THAN THU AND LIKELY LINGERING
LONGER INTO THE EVENING HOURS THAN THU AS WELL. 12Z FFC SOUNDING
SHOWS ENTIRE ATMOSPHERIC COLUMN MUCH MORE SATURATED THAN
YESTERDAY...BUT HAS COOLED SEVERAL DEGREES AT 500MB. THIS WILL
RESULT IN INCREASED THREAT FOR HAIL...BUT DECREASED THREAT FOR
DAMAGING WINDS. IN ADDITION...WITH AN INCREASINGLY TROPICAL AIR MASS
IN PLACE...LOCALLY HEAVY RAIN WILL BE A THREAT. FOR NOW...THIS
SHOULD NOT BE A PROBLEM WITH A DRY AIR MASS IN PLACE. WIDESPREAD
HEAVY RAINFALL IS NOT EXPECTED WITH ACTIVITY TODAY OR SATURDAY. FOR
TEMPERATURES...THIS SHOULD BE THE LAST DAY OF REALLY HOT
TEMPERATURES AS FINAL DAY OF +20C AT 850MB. GENERALLY +18C
SAT-SUN...FINALLY COOLING TO AROUND +16C BY TUE. NEW MAV MOS TEMPS
LOWERS MAX TEMPS FOR MOST AREAS TO THE 88-92 DEGREE RANGE FOR THE
WEEKEND. SAT APPEARS TO BE VERY SIMILAR TO TODAY...WITH A SLIGHT
INCREASE IN AREAL COVERAGE POSSIBLE. BY SUN...HOWEVER...DEEPER
TROPICAL MOISTURE BEGINS TO FEED INTO THE AREA FROM THE SE. THIS
COMBINED WITH THE UPPER TROUGH APPROACHING FROM THE NW AND A WEAK
SFC BOUNDARY SAGGING INTO THE AREA FROM THE NW WILL SERVE TO ENHANCE
SHRA/TSRA ACTIVITY WITH AN INCREASING THREAT OF HEAVY RAIN AS WELL.
ZONES HAVE BEEN WORDED ACCORDINGLY.
.LONG TERM...(MONDAY THROUGH FRIDAY)
NAM AND GFS IN GOOD AGREEMENT. MON APPEARS TO BE A VERY WET DAY.
TROPICAL UPPER/SFC LOW DRIFTS N THROUGH EAST GEORGIA.
MEANWHILE...UPPER TROUGH DEEPENS INTO THE SOUTHEAST AND TAKES ON THE
FORM OF A FULL LATITUDE TROUGH...RATHER UNUSUAL FOR LATE JUNE. THIS
PATTERN SHOULD SERVE TO BRING HEAVY RAIN AND THUNDERSTORMS TO MUCH
OF GEORGIA...ESPECIALLY THE EASTERN SECTIONS. HAVE ADDED MENTION OF
HEAVY RAINS AND INCREASED POPS TO LIKELY FOR MON. HOWEVER...BEYOND
THIS...GFS ADVERTISING A MUCH DRIER PATTERN...BUT CONSISTENT WITH
THE PAST TWO RUNS. IF PATTERN EVOLVES AS EXPECTED WITH UPPER TROUGH
AXIS MOVING EAST OF THE AREA LATE TUE AND TROPICAL LOW MOVING UP THE
COAST...VERY DRY AIR WILL ADVECT INTO THE AREA FROM THE W AND NW. AS
A RESULT...HAVE REMOVED MENTION OF POPS FOR THE WED-THU PERIOD. BY
FRI...NW FLOW BRINGS A DISTURBANCE TO THE AREA WITH THE POTENTIAL
FOR SHRA/TSRA IN THE NORTHERN ZONES ESPECIALLY. TEMPERATURES WILL
COOL TO NEAR SEASONAL NORMALS THROUGH THE PERIOD. EARLY IN THE
EXTENDED...WED-THU...MORNING LOWS WILL ACTUALLY BE BELOW NORMAL AS
DRY AIR ADVECTS INTO THE AREA FROM THE WEST.
&&
.PRELIMINARY POINT TEMPS/POPS...
ATLANTA 72 89 71 86 / 50 40 30 50
ATHENS 70 92 68 87 / 50 40 30 60
GAINESVILLE 70 86 68 83 / 60 50 40 60
ROME 71 93 70 89 / 40 50 30 50
COLUMBUS 73 95 73 89 / 30 30 30 50
MACON 70 95 70 91 / 30 30 20 50
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
19
Hazardous weather outlook, Jun 23, 3:32 PM EST, 18 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
432 PM EDT FRI JUN 23 2006
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-240900-
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-
HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-
NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-
SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP-
MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON-
GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS-
WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-
MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER-
SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER-
MONTGOMERY-TOOMBS-
432 PM EDT FRI JUN 23 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.
.DAY ONE...REST OF THIS AFTERNOON AND TONIGHT.
ISOLATED SEVERE THUNDERSTORMS CONTINUE TO BE EXPECTED ACROSS NORTH
AND PORTIONS OF CENTRAL GEORGIA LATE THIS AFTERNOON AND EVENING.
.SYNOPSIS...
HIGH PRESSURE ALOFT CONTINUES TO WEAKEN AS A WEAK UPPER LEVEL TROUGH
APPROACHES FROM THE WEST. A SURFACE TROUGH OF LOW PRESSURE HAS
ALREADY DEVELOPED ACROSS NORTH GEORGIA AND WILL HELP PROVIDE THE
FOCUS FOR SCATTERED THUNDERSTORMS DURING MAX HEATING THIS AFTERNOON
AND EVENING.
.PRIMARY HAZARDS...
THE PRIMARY HAZARD FROM ANY SEVERE THUNDERSTORMS WILL BE DAMAGING
WINDS AND LARGE HAIL. FREQUENT LIGHTNING CAN ALSO BE EXPECTED WITH
ANY STRONG THUNDERSTORMS. THE MOST LIKELY LOCATION FOR SEVERE
THUNDERSTORMS WILL BE ALONG AND NORTH OF A CARROLLTON TO ATLANTA TO
ATHENS LINE...ALTHOUGH AN ISOLATED STRAY SEVERE STORM IS DEFINITELY
POSSIBLE JUST SOUTH OF THAT LINE...ESPECIALLY DURING MAX DAYTIME
HEATING. SOME THUNDERSTORMS COULD LINGER UNTIL AFTER MIDNIGHT.
.DISCUSSION...
WITH PLENTY OF MOISTURE IN PLACE...THE AIRMASS HAS BECOME MODERATELY
UNSTABLE THIS AFTERNOON...WITH CAPES OF 1500 TO 2500 AND LIFTED
INDICES OF MINUS 4 TO MINUS 8. A SURFACE TROUGH ACROSS NORTH GEORGIA
WILL INTERACT WITH DAYTIME HEATING TO AID THUNDERSTORM DEVELOPMENT
LATE THIS AFTERNOON THROUGH THE EVENING HOURS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
THUNDERSTORMS WILL BE POSSIBLE EACH DAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD REMAIN ALERT FOR POSSIBLE ACTIVATION THIS AFTERNOON.
EMERGENCY MANAGERS SHOULD MONITOR THE SITUATION.
In the hours before
Special weather statement, Jun 23, 2:12 PM EST, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
312 PM EDT FRI JUN 23 2006
GAZ015-016-232000-
312 PM EDT FRI JUN 23 2006
...SIGNIFICANT WEATHER ALERT FOR HALF INCH HAIL AND 45 MPH WIND
GUSTS IN NORTHERN LUMPKIN AND WHITE COUNTIES UNTIL 400 PM EDT...
AT 309 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM UNICOI STATE PARK TO PORTER
SPRINGS...MOVING EAST AT 10 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH. HEAVY DOWNPOURS
MAY CAUSE A PERIOD OF STREET FLOODING ON AREA ROADWAYS.
LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES. RESIDENTS IN THIS AREA SHOULD STAY INDOORS.
ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN
EMERGENCY.
15
Special weather statement, Jun 23, 2:39 PM EST, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
339 PM EDT FRI JUN 23 2006
GAZ039-232015-
339 PM EDT FRI JUN 23 2006
...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN
WILKES COUNTY UNTIL 415 PM EDT...
AT 336 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR PRATHER...MOVING NORTH AT 5 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES
ACROSS WILKES COUNTY.
SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Special weather statement, Jun 23, 2:41 PM EST, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
341 PM EDT FRI JUN 23 2006
GAZ001>003-011-232045-
341 PM EDT FRI JUN 23 2006
...SIGNIFICANT WEATHER ALERT FOR HALF INCH HAIL AND 45 MPH WINDS
IN CHATTOOGA...DADE...WALKER AND CATOOSA COUNTIES UNTIL 445 PM EDT...
AT 340 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM 10 MILES NORTHWEST OF WILDWOOD TO
24 MILES WEST OF CLOUDLAND...MOVING EAST AT 25 MPH.
WIND GUSTS OF 45 MPH MAY SWEEP ACROSS DADE...WALKER...CHATTOOGA AND
CATOOSA COUNTIES AHEAD OF THIS LINE OF STORMS. WHEN THE STORMS
ARRIVE THEY ARE EXPECTED TO PRODUCE A PERIOD OF HEAVY RAIN WHICH MAY
CAUSE A PERIOD OF STREET FLOODING. SOME SMALL HAIL IS ALSO POSSIBLE.
LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES WITH MANY OF THE THUNDERSTORMS MOVING INTO THE
AREA. RESIDENTS IN THIS AREA SHOULD BE PREPARED TO MOVE INDOORS.
ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN
EMERGENCY.
15
Special weather statement, Jun 23, 3:24 PM EST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
424 PM EDT FRI JUN 23 2006
GAZ027-038-232115-
424 PM EDT FRI JUN 23 2006
...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND FREQUENT
LIGHTNING IN OGLETHORPE AND MADISON COUNTIES UNTIL 515 PM EDT...
AT 422 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS DEVELOPING FROM PAOLI...TO COMER...TO
LEXINGTON...DRIFTING NORTHEAST AT 10 MPH.
LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES WITH THIS ACTIVITY. RESIDENTS IN THIS AREA SHOULD
STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE
USED UNLESS IN AN EMERGENCY.
SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
19
Special weather statement, Jun 23, 3:40 PM EST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
440 PM EDT FRI JUN 23 2006
GAZ016-232200-
440 PM EDT FRI JUN 23 2006
...SIGNIFICANT WEATHER ALERT FOR RUNOFF IN THE MOUNTAINS DUE TO
PREVIOUS HEAVY RAIN IN WHITE COUNTY UNTIL 600 PM EDT...
AT 430 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH HEAVY RAIN WERE MOVING OUT OF WHITE INTO RABUN
AND HABERSHAM COUNTIES. THE STORMS WERE MOVING TO THE NORTHEAST AT 5
TO 10 MPH.
THE RUNOFF FROM THESE STORMS WILL CAUSE SMALL CREEKS AND STREAMS TO
REACH BANKFULL AND RAPIDLY FLOW SOUTH TO THE CHATTAHOOCHEE RIVER AT
HELEN. THE RIVER STAGE ON THE CHATTAHOOCHEE RIVER AT HELEN AT 4 PM
EDT WAS AT 0.9 FEET AND RISING. FLOOD STAGE IS 6 FEET. THE RIVER
WILL CONTINUE TO RISE RAPIDLY 2 OR 3 MORE FEET DURING NEXT NEXT HOUR
OR TWO...BUT SHOULD NOT REACH FLOOD STAGE.
MOTORISTS ARE URGED TO AVOID PONDING WATER ON ROADS AND LOW WATER
CROSSINGS UNTIL THE FLOW DIMINISHES.
16
Special weather statement, Jun 23, 3:48 PM EST, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
448 PM EDT FRI JUN 23 2006
GAZ011-019-030-041-232145-
448 PM EDT FRI JUN 23 2006
...SIGNIFICANT WEATHER ALERT FOR HALF INCH HAIL AND 50 MPH WINDS
IN HARALSON...POLK...FLOYD AND CHATTOOGA COUNTIES UNTIL 545 PM EDT...
AT 447 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM MENLO TO 19 MILES WEST OF
TALLAPOOSA...MOVING EAST AT 20 MPH.
WIND GUSTS OF 50 MPH ARE POSSIBLE AS THESE STORMS MOVE INTO THESE
COUNTIES FROM ALABAMA. A FEW TREES OR LARGE TREE LIMBS MAY FALL. BE
PREPARED FOR POSSIBLE POWER OUTAGES. SMALL HAIL UP TO ABOUT A HALF
INCH IN DIAMETER IS POSSIBLE WITH THE STRONGEST STORMS.
RESIDENTS OF HARALSON...POLK...FLOYD AND CHATTOOGA COUNTIES SHOULD
BE PREPARED TO MOVE INDOORS AS THESE STORMS APPROACH.
15
Event by event
10 thunderstorm wind, 5 hail, 3 lightning, 1 strong wind. Local standard time, as filed.
Thunderstorm Wind, Oglethorpe
- When
- June 23, 3:50 PM EST to 4:00 PM EST
- Where
- Oglethorpe County, 5 mi N of Sandy Cross
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- GOVT OFFICIAL
- Coordinates
- 34.000, -83.067
The Oglethorpe County 911 Center reported that three trees were blown down onto Georgia Highway 22 near Sandy Cross. Officials at the Watson Mill Bridge State Park, which straddles the Oglethorpe/Madison county line, reported that a few trees were down in the park on the Oglethorpe side of the line.
Thunderstorm Wind, Peach
- When
- June 23, 4:12 PM EST to 4:16 PM EST
- Where
- Peach County, Clopine
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $1,000
- Reported by
- GOVT OFFICIAL
- Coordinates
- 32.483, -83.800
The Peach County 911 Center reported that a home suffered some minor roof damage from thunderstorm wind gusts.
Thunderstorm Wind, Pickens
- When
- June 23, 4:15 PM EST
- Where
- Pickens County, Jasper
- Measured
- 35 kt (40 mph) estimated gust
- Property damage
- $250
- Reported by
- GOVT OFFICIAL
- Coordinates
- 34.467, -84.417
The Pickens County 911 Center reported that one tree was blown down in the city.
Thunderstorm Wind, Polk
- When
- June 23, 4:15 PM EST to 4:18 PM EST
- Where
- Polk County, Prior
- Measured
- 42 kt (48 mph) estimated gust
- Property damage
- $15,000
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 34.017, -85.383
The Polk County Fire and Rescue Department reported that two trees fell on a home.
Lightning, Polk
- When
- June 23, 4:18 PM EST
- Where
- Polk County, Prior
- Property damage
- $1,000
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 34.002, -85.188 (the zone’s center; the record gives no point)
The Polk County Fire and Rescue Department reported that lightning struck a home. Resultant damage was minimal.
Lightning, Haralson
- When
- June 23, 4:30 PM EST
- Where
- Haralson County, Tallapoosa
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.794, -85.211 (the zone’s center; the record gives no point)
The Harlason County Sheriff's Department reported that lightning struck a trailer. No damage information was specified.
Thunderstorm Wind, Haralson
- When
- June 23, 4:30 PM EST to 4:40 PM EST
- Where
- Haralson County, Tallapoosa
- Measured
- 42 kt (48 mph) estimated gust
- Property damage
- $3,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.750, -85.283
The Tallapoosa Police Department reported that a couple of power lines were down in the city. The Haralson County Sheriff's Department reported that a couple of trees were down as well.
Hail, Bartow
- When
- June 23, 4:30 PM EST to 4:37 PM EST
- Where
- Bartow County, Taylorsville
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.083, -84.983
The public reported nickel-sized hail.
Hail, Henry
- When
- June 23, 4:56 PM EST to 5:00 PM EST
- Where
- Henry County, 3 mi E of Mc Donough
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 33.450, -84.100
The public reported penny-sized hail.
Strong Wind, Cobb
- When
- June 23, 5:10 PM EST
- Where
- Cobb forecast zone
- Measured
- 42 kt (48 mph) estimated gust
- Property damage
- $15,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 33.942, -84.577 (the zone’s center; the record gives no point)
The public reported that strong wind gusts, associated with a well defined outflow boundary from upstream thunderstorms caused one large tree to be blown over onto a car in Smyrna as well as several other small trees in the same general area.
Hail, Fulton
- When
- June 23, 5:15 PM EST to 5:50 PM EST
- Where
- Fulton County, 2 mi ENE of Roswell
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.033, -84.333
The public reported penny-sized hail from Roswell to Alpharetta. In addition, wind gusts to 50 mph were estimated during the thunderstorm.
Thunderstorm Wind, Newton
- When
- June 23, 5:23 PM EST to 5:36 PM EST
- Where
- Newton County, 2 mi NW of Oak Hill
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 33.550, -84.033
Several reports of wind damage were received from the public and the Newton County 911 Center. The public reported that several trees had been uprooted on Hardeman Lane in Oak Hill and some fences were blown down. Another public report indicated that yet another large tree had been uprooted at another location in Oak Hill. The Newton County 911 Center reported that two large trees were blown down near the intersection of Georgia Highways 212 and 20, just northwest of Oak Hill near the Rockdale county line.
Hail, Newton
- When
- June 23, 5:23 PM EST to 5:27 PM EST
- Where
- Newton County, Oak Hill
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 33.533, -84.017
The public reported quarter-sized hail.
Thunderstorm Wind, Douglas
- When
- June 23, 5:30 PM EST to 5:35 PM EST
- Where
- Douglas County, Lithia Spgs
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $15,000
- Reported by
- GOVT OFFICIAL
- Coordinates
- 33.783, -84.650
The Douglas County 911 Center reported that five large trees were blown down, four in Lithia Springs and one in Douglasville. The large downed tree in Douglasville fell on a home causing damage to the structure.
Thunderstorm Wind, Cobb
- When
- June 23, 5:45 PM EST to 5:52 PM EST
- Where
- Cobb County, 5 mi ESE of Marietta
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $1,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 33.917, -84.467
The public reported that several small Bradford Pear trees were blown down at Wheeler High School/East Cobb Middle School. A larger tree was down on a power line along Holt Road in the same area.
Lightning, Cherokee
- When
- June 23, 6:00 PM EST
- Where
- Cherokee County, 3 mi SW of Canton
- Property damage
- $150,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.244, -84.476 (the zone’s center; the record gives no point)
The Cherokee County Emergency Management Director reported that a home in the Bridgemill Community was destroyed as a result of a lightning strike.
Thunderstorm Wind, Walton
- When
- June 23, 6:10 PM EST to 6:12 PM EST
- Where
- Walton County, 3 mi S of Loganville
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $1,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 33.783, -83.900
The public reported that two large trees were blown down and about a dozen more had large branches broken out of them along Gum Church Road.
Hail, Gwinnett
- When
- June 23, 6:26 PM EST to 6:30 PM EST
- Where
- Gwinnett County, 1 mi W of Lawrenceville
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 33.950, -84.000
The public reported penny-sized hail.
Thunderstorm Wind, Pike
- When
- June 23, 7:00 PM EST to 7:08 PM EST
- Where
- Pike County, Concord
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 33.083, -84.433
The Pike County Emergency Management Director reported that a number of trees had been blown down onto Georgia Highway 18 between Concord and Zebulon.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Lightning
- A lightning strike that killed, injured or caused damage.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in New Jersey, June 23, 20061 death · 1 event
- Flash Flooding and Hail in Virginia, June 23 to 24, 2006$500,000 · 1.75 in hail · 4 events
- Flash Flooding and Flood in Massachusetts, June 23, 2006$122,000 · 1 in hail · 14 events
- Hail and Damaging Winds in Nebraska, June 23 to 24, 2006$95,000 · 61 kt wind · 9 events
- Damaging Winds in Mississippi, June 23, 2006$60,000 · 58 kt wind · 2 events
- Damaging Wind in Mississippi, June 23, 2006$50,000 · 60 kt wind · 1 event
- Lightning Strike in North Carolina, June 23, 20063 injured · 1 event
- Damaging Wind in Tennessee, June 23, 2006$30,000 · 60 kt wind · 1 event
- Flash Flooding and Hail in Virginia, June 23, 2006$17,000 · 1 in hail · 9 events
- Damaging Winds and Lightning Strike in Tennessee, June 23, 20061 injured · 61 kt wind · 10 events
- Hail and Damaging Wind in Mississippi, June 23, 2006$20,000 · 55 kt wind · 3 events
- Damaging Wind in Alabama, June 23, 2006$20,000 · 50 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5514581, 5514674, 5514582, 5514664, 5514665, 5514666, 5514667, 5514675, 5513627, 5513625, 5514668, 5514670, 5514671, 5514669, 5513626, 5513696, 5513695, 5514672, 5514673.